Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 46, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 19, 2000, 10:34 PM CDT for Stutsman County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2000, 10:34 PM CDT (03:34 UTC)
- Expired
- Jun 19, 2000, 11:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stutsman County, ND
The radar
The Bismarck radar (KBIS), 129 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
884 WUUS53 KBIS 200334 SVRBIS NDC093-200430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1034 PM CDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 1130 PM CDT * AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF WOODWORTH...OR ABOUT 34 MILES WEST OF JAMESTOWN...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODWORTH AT 1040 PM CDT BUCHANAN AT 1110 PM CDT PINGREE...EDMUNDS AT 1115 PM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. LAT...LON 4727 9943 4680 9942 4702 9866 4732 9881
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:35 PM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, Jun 19, 3:35 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 335 PM CDT MON JUN 19 2000 A SURFACE LOW IS WORKING ITS WAY EAST ACROSS NORTHWEST SOUTH DAKOTA WITH AN INVERTED TROUGH THROUGH DICKINSON AND WILLISTON. A SHORTWAVE IS MOVING THROUGH THE WESTERN DAKOTAS ON THE EAST SIDE OF A BROAD UPPER LEVEL TROUGH. THE MODELS ALL SHOW STRONG LIFTING ASSOCIATED WITH THE SHORTWAVE ACROSS THE CENTRAL AND EAST TONIGHT. WITH THE K INDEX AROUND 35 AND THE MODELS SHOWING DESTABILIZATION OF THE AIRMASS ALOFT THERE IS A POTENTIAL FOR SEVERE WEATHER AND/OR HEAVY RAIN THIS EVENING IN CENTRAL ND. HAVE DECIDED NOT TO ISSUE A FLASH FLOOD WATCH FOR THE SOUTH CENTRAL ND BUT WILL INDICATE THE POSSIBLITY OF HEAVY RAIN ASSOCIATED WITH TSTORMS IN THE ZONES. THE SURFACE LOW WILL MOVE NORTHEAST AND WITH TIME BECOME STACKED AS A UPPER LEVEL LOW DEVELOPS. STRONG WINDS IN THE FORECAST ALREADY FOR TUESDAY LOOK GOOD...CONTINUING INTO WEDNESDAY MOST PARTS OF THE STATE. WILL LOOK FOR A GOOD CHANCE OF SHOWERS ON TUESDAY ON THE BACK SIDE OF LOW. WITH FALLING THICKNESS...AND UPPER LEVEL TROUGH MOVING OVER STATE NEXT TWO DAYS SHOULD REMAIN COOL. .BIS...NONE. TSW
In the hours before
Local storm report, Jun 19, 7:56 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
756 PM CDT MON JUN 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM SHIELDS ND 1 INCH HAIL
06/19/00 GRANT REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:00 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.